Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How to lose the fat belly
Aug 9, 2007

Since first diagnosed in 2000, I have my HIV under control with a undetectible viral load and a CD4 count about 800. I have been on Zerit, Epivir, Truvada, Sustiva ( not all at once of course). I am now on Atripla and it is working very well also, my problem is my unsightly pot belly. I eat fruits, vegs, chicken or fish and I teach dance 6 days a week but still have the big stomach. Any hope of reducing it??

Response from Dr. Conway

I would start by making sure that you are not diabetic or have some other hormone imbalance such as thyroid disease. Assuming th you do not, I would see a nutritionist to optimize your caloric intake and also see someone to help design an appropriate exercise program to help lose abdominal fat. As for any specific treatment you can take, most of the clinical trials have not generated very positive results, I'm afraid. Growth hormone may work, but it is quite expensive and only a real option if you have a plan for third party reimbursement. Beyond this, we only recommend plastic surgery if everything else is under good control (diet, exercise, etc...).



Previous
Dr. Brian, I have a concern.
Next
Long term effects of therapy for HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement